Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 218, NWS Nashville, TN

July 12, 2000Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2000, 1:43 PM CDT for Montgomery County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 12, 2000, 1:43 PM CDT (18:43 UTC)
Expired
Jul 12, 2000, 2:15 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Montgomery County, TN

What was reported inside it

TimeReportWhereRemark
Jul 12, 1:45 PM CDTThunderstorm Wind 50 EClarksville, TNNumerous trees and power lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 121843
SVRBNA
TNC125-121915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
143 PM CDT WED JUL 12 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CLARKSVILLE
  
* UNTIL 215 PM CDT

* AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM NEAR CLARKSVILLE MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE IN 
  RURAL EASTERN MONTGOMERY COUNTY AT 200 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LAR7GE HAIL...AND DEADLY
LIGHTNING.
$$
14
JBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:48 AM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jul 12, 9:48 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
948 AM CDT WED JUL 12 2000

THOUGHT IN EARLY MORNING HOURS WAS THAT THE CLOUD COVER FROM MCS
SYSTEMS THAT DEVELOPED TO OUR NW AND N OVERNIGHT WOULD KEEP HIGH
TEMPS DOWN A TAD TODAY...BUT LATEST SATELLITE LOOP SHOWS CLOUDS ARE
CONTINUING TO THIN AND DISSIPATE. ALSO...WE HAD A MIXTURE OF CLOUDS
AND SUNSHINE YESTERDAY AND STILL REACHED 96 AT BNA.

12Z 850 MB ANALYSIS SHOWED TEMPS THE SAME AT BNA AS THEY WERE
YESTERDAY AND NOW EXPECT MAX TEMPS TO REACH THE MID 90S AGAIN FOR
MUCH OF THE AREA THIS AFTERNOON. 850 MB DEW POINTS WERE VERY HIGH.

OUR MORNING SOUNDING SHOWED QUITE A BIT OF MOISTURE THROUGH 650 MB
BUT THEN RATHER DRY ABOVE THAT. WITH PRECIPITABLE WATER NEAR 1.70
THIS MORNING AND WET BULB ZERO HEIGHT ALMOST 13K FEET...ANY STRONG
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON ARE MORE LIKELY TO PRODUCE
STRONG WINDS AND HEAVY DOWNPOURS THAN LARGE HAIL.

00Z ETA/NGM/AVN MODELS WERE ALL OVERFORECASTING AREAL COVERAGE OF
PRECIP AT 12Z...WITH ALL THREE SHOWING PRECIP OVER THE MID STATE...
BUT ONLY PRECIP NEARBY WAS IN E PART OF STATE.

WILL UPDATE ZONES TO RAISE TEMPS SOME. WEAK COLD wFRONT CURRENTLY TO
OUR N IS EXPECTED TO MOVE SLOWLY S AND INTO THE MID STATE TONIGHT.
BEST CHANCE OF THUNDERSTORMS SHOULD BE LATER THIS AFTERNOON AND INTO
EARLY TONIGHT.

.BNA...NONE.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:15 AM CDTFlash Flood WarningOHXWhite3 hr
Jul 12, 2:05 PM CDTSevere Thunderstorm WarningOHXDickson35 min
Jul 12, 2:06 PM CDTSevere Thunderstorm WarningOHXCheatham24 min
Jul 12, 2:37 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery28 min
Jul 12, 2:37 PM CDTSevere Thunderstorm WarningOHXStewart28 min
Jul 12, 3:22 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson38 min
Jul 12, 4:21 PM CDTSevere Thunderstorm WarningOHXWarren39 min
Jul 12, 4:35 PM CDTSevere Thunderstorm WarningOHXCoffee40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.